CSN Login
Members Online: 8

Starting taxol....any tips

mupix
Posts: 19
Joined: Aug 2012

Hello everybody,

Just finished 4 cycles of A/C . Starting taxol next week for the next 12 weeks.
Was NOT fun.
Any tips, what should I expect.....
Thanks in advance.

Mupix

Txrosebud
Posts: 7
Joined: Jun 2012

Hi, I'm Jackie and I'm going the same route as yourself. I am on my 3rd round of taxol (once a week for 12 weeks) and still looking for tips. My knees ache alot and have so right off the bat. My fingers have started to ache also more lately as if I was working them out. I'm tired more this phase than last. The steroid I take with it during my treatment gives me insomnia for like 24-30 hours straight. I'm 46yrs old and by the 2nd round I went into menopause so hot flashes are my other new thing. I had momments of fogginess before but lately I get really scared because I have momments where I can't put sentences together or say a word but "see" it across the person's face I'm talking to.

I have a great husband but lately feel very lonely going through this. It turns out that its true, nobody really understands until they have walked in our shoes. I don't mean to sound like a downer. I'm a pretty optimistic person most of the time and have taken this situation with stride but the load is heavy. That being said; I have found the women on this site the most helpful and most importantly understanding.

Hey, I almost forgot! I am starting to grow hair and I was told by my nurse that usually doesn't happen until after all treatment has ended. I took the advise of some other ladies and have been taking biotin every day since starting chemo and they were right. If I lost my hair it would help in the growing back process. If I didn't lose my hair then it would help keep it strong and not thin out. The other vitamin I take is B6. I found this; Vitamin B6 also lowers your risk of developing peripheral neuropathy, a serious complication associated with chemotherapy that causes nerve damage in your hands and feet.

Read more: http://www.livestrong.com/article/379782-supplements-given-during-chemotherapy/#ixzz27W2bQRX6

I will keep you in my thoughts and prayers.

mupix
Posts: 19
Joined: Aug 2012

Thanks
I know what you are saying. My nco said no supplements, so I was not taking anything but maybe I shd.
Crossing my fingers.

jnl's picture
jnl
Posts: 3873
Joined: May 2009

Hi Mupix! I didn't have chemo, but, wanted to wish you good luck!

Hugs, Leeza

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1654
Joined: Jan 2011

Hi --

I did AC/T like yourself. AC was not an easy ride for me, I must say. :( But taxol was waaay easier to tolerate. Usually, people that do not do well with AC do better with taxol (and vice versa). My first one was hard as every organ and part of my body hurt, but it could have been because of the neulesta as this caused me a lot of pains. The rest of the taxol treatments went easier. Much easier.

I suggest you get some meds (anti-allergies) prior to taxol as some patients can be allergic to this drug and can lead to suffocation. Talk to your Onco and ask for them to give you some meds to prevent anything like this from happening. It's rare, but better to be safe. I'm sure the Dr. knows how to go about it so I wouldn't worry to much.

I think you'll do great.

I used to chew ice chips while getting the infusion. This prevents sores in the mouth. Also, you must drink a lot! Are you getting nuelesta shots? If so, your bones may ache more, but nothing you can't really handle. I experienced some tingling of the feet (neurophathy), but it would go away after a few days.

Good luck to you and I hope this goes really quickly for you, with no side effects.

XOXO

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

Just adding my good luck to you on Taxol and keep us updated.

Hugs, Debby

Mariannemm's picture
Mariannemm
Posts: 136
Joined: Apr 2010

Hello,
I also did 4 rounds of AC and then 12 rounds of Taxol. AC was not good to me and Taxol was a breeze! I also starting growning my hair back on Taxol. When I was on AC I couldn't drive myself to the appointments because I wouldn't be able to drive myself home. But on Taxol I could drive myself. My friends who would come to my chemo appointments to keep me company always felt weird just meeting me at the hospital. Hard to believe it has been 2 years since I completed chemo and thought I would never forget the experience. I have to say, I do remember pain in my joints, which was worse in the mornings but I don't remember anything else. Time does heal all wounds! All the best, Marianne

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

Just wondering how you are doing on Taxol. How are you?

Hugs, Megan

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

I hope your treatments are going well. I had A/C and then 12 weeks of weekly Taxol. The first 5 or 6 weeks of Taxol, I felt so much better than I had at the end of the A/C. Almost like being a brand new person. Gradually, it became harder. The last couple of weeks, I asked if I could take dexamethasone for a day or 2 after each treatment and get IV fluids. That helped a lot. Also, if I had it to do over, I would have worn open toed shoes all the time or gotten bigger ones. My feet and hands seemed to be slightly swollen and I think having slightly tighter shoes may have led to some of my toenails coming off. Oddly enough, my finger nails have never been better. My MO did not order Emend or Neulasta with the Taxol as she had done with A/C. And I did not need it. At my center, the nurse always stayed in the room with me for the first 30 minutes after the infusion was started to make sure there was no reaction.

Good luck! You will get through it.

Angie

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

How are you doing Mupix?

desertgirl947's picture
desertgirl947
Posts: 447
Joined: Oct 2012

I did four rounds of AC, every other week; then I did four of Taxol, every other week. Based on the initial discussion with my oncologist, I thought the AC would be the difficult part of chemo. Once I got through that, then chemo would be easier, although still nasty.

I had some challenges with Taxol. The final two times, I had a reaction. I knew something was not right: aching lower back, hot face, my friend with me said my face was getting redder and redder. So, we got help ASAP. I already knew what would be done because the med staff had reviewed that with me the first time I had taxol. Both times, the supplementary drip I received worked well enough that the taxol could be resumed. If I had had a reaction either day a second time, that would have been it for the day. They would have had to get another drug ok'd, and then I would have to return the next week.

Taxol affected my breathing, as far as taking deep breaths. I had problems with that. I also developed a pesky cough that on two different weekends (weekends preceding my chemo day) got quite bad. It was difficult to cough because of my breathing issues. Also, if I wanted to move about, I did it slowly. I had to avoid needing to take a deep breath or to just catch my breath. Even had to be careful about yawning. It was rather debilitating.

The oncologist had me take allergy pills (Clariton), and that really helped me a lot. In fact, I thought to be pro-active after my final chemo and start taking the allgery pill the day before problems could start (based on the pattern). I was fine, and I did not have any more problems. The pesky cough stopped a few weeks after I finished the Taxol.

I had skin wanting to peel on the bottoms of my feet -- around the edges of the heel as well as around some of my toes. I kept the area lotioned up because I did not want to develop cracks. Numbness that people talk about, I just occasionally had it in my little toes. I did have some dark circles and rough skin develop around my ankle bones. That did eventually heal up and go away.

I did battle fatigue a bit.

It seems that we all respond to treatments a bit differently. It does help to know, though, what others have to say, as it gives us a bit of an idea what we can expect.

mupix
Posts: 19
Joined: Aug 2012

Thanks everybody. I am done with 9 rounds of taxol. My fingers and toes are numb and tingling and they hurt. Trying to decide if we should postpone chemo or not. want to just finish everything , on the other hand dont want to make it worse.
well, stay healthy and strong everyone.

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

I am so sorry that your fingers and toes hurt. Is it neuropathy? I've read on here where some that were on taxol had this happen. Did you decide to postpone further chemo?

Sending lots of hugs,

Lex

edeg21
Posts: 8
Joined: Dec 2012

Hi
I am in the middle of my Taxol. I did get those aches in my legs but that lasted only about 2-3 days. I was told to take tylenol for those..It didn't help too much. My taste buds are still bust and I do get stomach cramping/diarehha. No pain in my fingers/toes yet but my nail beds got real sore and they look horrible. That might be from the AC round. Who knows! My blood counts are a little lower too..although not as much as the AC. Thank goodness that is all done. That combo is rough.
And I still have my chemo cough,runny nose and eyes. Voice gets hoarse too. but not sore.
I guess we take it one week at a time! Good luck with you!
Donna

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network